Hail, Crockett
- When
- March 14, 2:50 PM CST
- Where
- Crockett County, 27 mi S of Ozona
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 30.317, -101.200
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 14, 2:33 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 233 PM CST SUN MAR 14 2004 .SHORT TERM... COLD FRONT HAS MIGRATED SOUTH OF INTERSTATE 10 THIS AFTERNOON...AND ROUGHLY EXTENDS FROM THE FAR SOUTHWEST CORNER OF CROCKETT COUNTRY... EASTWARD TO TELEGRAPH AND FREDERICKSBURG. MOVEMENT SOUTH AT AROUND 10 KTS. LIFTED INDEX SOUTH OF THE BOUNDARY RUNNING IN THE NEGATIVE MINUS 6 TO 8 RANGE...NO DOUBT AIDED BY PARTIAL SUNSHINE. SCATTERED THUNDERSTORMS DEVELOPING JUST NORTH OF FRONT ACROSS THE EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY. SEVERE STORM NOTED OVER CENTRAL CROCKETT COUNTY. WEAK UPPER TROUGH ROTATING THROUGH THE TRANSPECOS PROVIDING UPPER SUPPORT. SURMISE WIDELY SCATTERED STORMS TO PERSIST NEAR I-10 THROUGH SUNSET...WITH THE AID OF THE UPPER LEVEL TROUGH SKIRTING ACROSS THE EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY. ELSEWHERE...A MOIST BOUNDARY LAYER REMAINS...CONTRIBUTING TO THE EXTENSIVE STRATUS OVER THE NORTHERN 2/3RDS. TONIGHT...SMALL POP PLANNED FOR THE EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY THIS EVENING FOR REASONS MENTIONED ABOVE. COLD FRONT TO WASHOUT OVER SOUTH TEXAS OVERNIGHT...WITH DIRTY HIGH PRESSURE BUILDING ACROSS WEST CENTRAL TEXAS. DIRTY APPROPRIATE TERM...FOR COLD FRONT FAILED TO SCOUR LOW LEVEL MOISTURE. WITH LIGHT WINDS... AREAS OF FOG SHOULD DEVELOP AGAIN OVERNIGHT. MONDAY...MORNING STRATUS AND FOG SHOULD GIVE WAY TO PARTLY CLOUDY SKIES BY AFTERNOON...AS 850 MB WINDS INCREASE TO 20-25 KTS. MACHINE NUMBERS REASONABLE WITH 70S AREAWIDE. ANOTHER COLD FRONT PROGD INTO THE BIG COUNTRY MONDAY AFTERNOON. ATMOSPHERE CERTAINLY MOIST AND UNSTABLE IN ADVANCE...SO WIDELY SCATTERED THUNDERSTORMS POSSIBLE. MONDAY NIGHT...COLD FRONT CONTINUES SOUTHWARD THROUGH THE CONCHO VALLEY AND HEARTLAND...BEFORE STALLING ACROSS THE EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY TOWARD DAWN. MEANTIME...SHORTWAVE TROUGH DARTS ACROSS THE FORECAST AREA IN NORTHWEST FLOW ALOFT. SO WIDELY SCATTERED THUNDERSTORMS A GOOD BET. TUESDAY/TUESDAY NIGHT...WITH THE STALLED BOUNDARY NEAR I-10...DAYTIME HEATING TO PROMOTE WIDELY SCATTERED THUNDERSTORMS OVER THE SOUTH HALF. FEW MORE STORMS POSSIBLE WEDNESDAY AS THE FRONT LIFTS NORTH ACROSS THE FORECAST AREA. && .LONG TERM... THURSDAY-SUNDAY...QUIET ZONAL FLOW ALOFT AND LACK OF SURFACE BOUNDARIES SHOULD KEEP THINGS DRY...EVEN THOUGH AIRMASS RATHER UNSTABLE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 48 72 50 74 / 10 20 20 10 SAN ANGELO 47 72 49 75 / 10 0 20 20 JUNCTION 51 70 51 76 / 20 0 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 19/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 223 PM CST SUN MAR 14 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-152017- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 223 PM CST SUN MAR 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...MAINLY SOUTH OF A LINE FROM MERTZON TO CHRISTOVAL TO RICHLAND SPRINGS. AN ISOLATED STORM OR TWO MAY INTENSIFY AND BECOME SEVERE...WITH LARGE HAIL AND A WIND GUST TO 60 MPH BEING THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN... A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT...WHEN THE NEXT COLD FRONT IS FORECAST TO MOVE SOUTHWARD INTO WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The San Angelo radar (KSJT), 135 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389080, 5389081.